Library Header Image
LSE Research Online LSE Library Services

Reichenbachian common cause systems

Hofer-Szabo, Gabor and Rédei, Miklós ORCID: 0000-0001-5298-1443 (2004) Reichenbachian common cause systems. International Journal of Theoretical Physics, 43 (7/8). pp. 1819-1826. ISSN 0020-7748

Full text not available from this repository.
Identification Number: 10.1023/B:IJTP.0000048822.29070.0c


A partition Ci i∈ I of a Boolean algebra S in a probability measure space (S,p) is called a Reichenbachian common cause system for the correlated pair A,B of events in S if any two elements in the partition behave like a Reichenbachian common cause and its complement, the cardinality of the index set I is called the size of the common cause system. It is shown that given any correlation in (S,p) , and given any finite size n>2, the probability space (S,p) can be embedded into a larger probability space in such a manner that the larger space contains a Reichenbachian common cause system of size n for the correlation. It also is shown that every totally ordered subset in the partially ordered set of all partitions of S contains only one Reichenbachian common cause system. Some open problems concerning Reichenbachian common cause systems are formulated.

Item Type: Article
Official URL:
Additional Information: © 2004 Springer
Divisions: LSE
Subjects: Q Science > QC Physics
Date Deposited: 26 Apr 2013 09:52
Last Modified: 16 May 2024 00:17

Actions (login required)

View Item View Item